Alert archive / Tennessee / Frost Advisories in 2020
Frost Advisory 3, NWS Nashville, TN
NWS Nashville, TN issued this frost advisory at May 8, 2020, 3:06 AM CDT for 7 counties in Tennessee. It took effect at May 9, 2020, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 8, 2020, 3:06 AM CDT (08:06 UTC)
- In effect from
- May 9, 2020, 1:00 AM CDT
- Expired
- May 9, 2020, 8:05 AM CDT
- In force
- 7 hr
- Issued by
- NWS Nashville, TN
Counties Giles County, TN, Houston County, TN, Humphreys County, TN, Lawrence County, TN, Perry County, TN, Stewart County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 112 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2203 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
827 WWUS74 KOHX 080806 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 306 AM CDT Fri May 8 2020 TNZ007>011-028>034-061>066-075-077>080-082100- /O.UPG.KOHX.FZ.A.0003.200509T0600Z-200509T1400Z/ /O.NEW.KOHX.FZ.W.0004.200509T0600Z-200509T1400Z/ Robertson-Sumner-Macon-Clay-Pickett-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Marshall-Rutherford-Cannon- De Kalb-White-Cumberland-Bedford-Coffee-Warren-Grundy-Van Buren- Including the cities of Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, and Spencer 306 AM CDT Fri May 8 2020 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... * WHAT...Areas of frost with temperatures in the upper 20s and lower 30s. * WHERE...Most of Middle Tennessee. * WHEN...From 1 AM to 9 AM CDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Frost and some freezing temperatures will occur again Saturday night into Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TNZ006-025>027-057>060-082100- /O.NEW.KOHX.FZ.W.0004.200509T0600Z-200509T1400Z/ Montgomery-Dickson-Cheatham-Davidson-Hickman-Lewis-Williamson- Maury- Including the cities of Clarksville, Dickson, Ashland City, Kingston Springs, Nashville, Centerville, Hohenwald, Franklin, Brentwood, and Columbia 306 AM CDT Fri May 8 2020 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... * WHAT...Areas of frost with lows in the lower 30s. Upper 20s in some spots. * WHERE...Most of Middle Tennessee. * WHEN...From 1 AM to 9 AM CDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Frost and some freezing temperatures will occur again Saturday night into Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TNZ005-023-024-056-093>095-082100- /O.NEW.KOHX.FR.Y.0003.200509T0600Z-200509T1400Z/ Stewart-Houston-Humphreys-Perry-Wayne-Lawrence-Giles- Including the cities of Dover, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Linden, Lobelville, Clifton, Waynesboro, Lawrenceburg, and Pulaski 306 AM CDT Fri May 8 2020 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... * WHAT...Areas of frost with lows in the lower to mid 30s. * WHERE...Stewart, Houston, Humphreys, Perry, Wayne, Lawrence and Giles Counties. * WHEN...From 1 AM to 9 AM CDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...Frost will be possible again Saturday night into Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ 13
3 follow-up statements
562 WWUS74 KOHX 081859 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 159 PM CDT Fri May 8 2020 TNZ006>011-025>034-057>066-075-077>080-091400- /O.CON.KOHX.FZ.W.0004.200509T0600Z-200509T1400Z/ Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Dickson-Cheatham- Davidson-Wilson-Trousdale-Smith-Jackson-Putnam-Overton-Fentress- Hickman-Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-De Kalb- White-Cumberland-Bedford-Coffee-Warren-Grundy-Van Buren- Including the cities of Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, and Spencer 159 PM CDT Fri May 8 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... * WHAT...Widespread frost with low temperatures between 28 to 33. * WHERE...Most of Middle Tennessee. * WHEN...From 1 AM to 9 AM CDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TNZ005-023-024-056-093>095-091400- /O.CON.KOHX.FR.Y.0003.200509T0600Z-200509T1400Z/ Stewart-Houston-Humphreys-Perry-Wayne-Lawrence-Giles- Including the cities of Dover, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Linden, Lobelville, Clifton, Waynesboro, Lawrenceburg, and Pulaski 159 PM CDT Fri May 8 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... * WHAT...Patchy to widespread frost with low temperatures between 33 to 37. * WHERE...Stewart, Houston, Humphreys, Perry, Wayne, Lawrence and Giles Counties. * WHEN...From 1 AM to 9 AM CDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Shamburger
033 WWUS74 KOHX 090813 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 313 AM CDT Sat May 9 2020 TNZ008>011-027>034-058>066-075-077>080-091615- /O.NEW.KOHX.FR.Y.0004.200510T0500Z-200510T1300Z/ /O.CON.KOHX.FZ.W.0004.000000T0000Z-200509T1400Z/ Sumner-Macon-Clay-Pickett-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Lewis-Williamson-Maury-Marshall- Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-Warren- Grundy-Van Buren- Including the cities of Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, and Spencer 313 AM CDT Sat May 9 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY... * WHAT...Frost this morning and again late tonight into Sunday morning. Some areas will have freezing temperatures this morning. * WHERE...Much of Middle Tennessee. * WHEN...This morning, then again late tonight into Sunday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TNZ006-007-025-026-057-091400- /O.CON.KOHX.FZ.W.0004.000000T0000Z-200509T1400Z/ Montgomery-Robertson-Dickson-Cheatham-Hickman- Including the cities of Clarksville, Springfield, Dickson, Ashland City, Kingston Springs, and Centerville 313 AM CDT Sat May 9 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Widespread frost with low temperatures from 29 to 35. * WHERE...Northwest Middle Tennessee. * WHEN...Until 9 AM CDT Today. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TNZ093>095-091615- /O.NEW.KOHX.FR.Y.0004.200510T0500Z-200510T1300Z/ /O.CON.KOHX.FR.Y.0003.000000T0000Z-200509T1400Z/ Wayne-Lawrence-Giles- Including the cities of Clifton, Waynesboro, Lawrenceburg, and Pulaski 313 AM CDT Sat May 9 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY... * WHAT...Areas of frost with lows in the 30s. * WHERE...Wayne, Lawrence and Giles Counties. * WHEN...This morning and again late tonight into Sunday morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ TNZ005-023-024-056-091400- /O.CON.KOHX.FR.Y.0003.000000T0000Z-200509T1400Z/ Stewart-Houston-Humphreys-Perry- Including the cities of Dover, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Linden, and Lobelville 313 AM CDT Sat May 9 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Patchy to widespread frost with low temperatures between 30 to 37. * WHERE...Stewart, Houston, Humphreys, Perry, Wayne, Lawrence and Giles Counties. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ 13
709 WWUS74 KOHX 091305 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 805 AM CDT Sat May 9 2020 TNZ008>011-027>034-058>066-075-077>080-092100- /O.CAN.KOHX.FZ.W.0004.000000T0000Z-200509T1400Z/ /O.CON.KOHX.FR.Y.0004.200510T0500Z-200510T1300Z/ Sumner-Macon-Clay-Pickett-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Lewis-Williamson-Maury-Marshall- Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-Warren- Grundy-Van Buren- Including the cities of Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, and Spencer 805 AM CDT Sat May 9 2020 ...FREEZE WARNING FOR THIS MORNING IS CANCELLED... ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY... * WHAT...Frost with low temperatures between 33 to 37. * WHERE...Portions of Middle Tennessee. * WHEN...From midnight tonight to 8 AM CDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ TNZ006-007-025-026-057-091415- /O.CAN.KOHX.FZ.W.0004.000000T0000Z-200509T1400Z/ Montgomery-Robertson-Dickson-Cheatham-Hickman- Including the cities of Clarksville, Springfield, Dickson, Ashland City, Kingston Springs, and Centerville 805 AM CDT Sat May 9 2020 ...FREEZE WARNING IS CANCELLED... Temperatures have warmed above freezing this morning and the freeze warning has been cancelled. $$ TNZ093>095-092100- /O.CAN.KOHX.FR.Y.0003.000000T0000Z-200509T1400Z/ /O.CON.KOHX.FR.Y.0004.200510T0500Z-200510T1300Z/ Wayne-Lawrence-Giles- Including the cities of Clifton, Waynesboro, Lawrenceburg, and Pulaski 805 AM CDT Sat May 9 2020 ...FROST ADVISORY FOR THIS MORNING IS CANCELLED... ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SUNDAY... * WHAT...Frost with low temperatures between 34 to 38. * WHERE...Wayne, Lawrence, and Giles Counties. * WHEN...From midnight tonight to 8 AM CDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ TNZ005-023-024-056-091415- /O.CAN.KOHX.FR.Y.0003.000000T0000Z-200509T1400Z/ Stewart-Houston-Humphreys-Perry- Including the cities of Dover, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Linden, and Lobelville 805 AM CDT Sat May 9 2020 ...FROST ADVISORY IS CANCELLED... Temperatures have warmed into the 40s this morning and the frost advisory has been cancelled. $$ Shamburger
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at May 8, 2:55 AM CDT, 11 minutes earlier.
Area forecast discussion, May 8, 2:55 AM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Nashville TN 255 AM CDT Fri May 8 2020 .DISCUSSION... The main forecast story continues to be the incoming chilly air that will bring frost/freeze conditions and possibly some record lows. See the climate section of the early morning discussion for more on the specific numbers. As of 3 AM CDT, showers were starting to develop across our southwest counties, and the showers will spread across the entire area by mid morning. Wx maps showed a low pressure center over north TX with a shortwave and cold front coming down from the Northern Plains. These features will come together to bring an average of one half inch of rainfall across Middle Tn today, followed by a shot of very chilly air. The good news is we do not expect any thunderstorms or heavy rainfall from this system today. Winds will be a bit gusty, perhaps over 30 mph at times. We do not think a wind advisory is needed with speeds staying mostly below criteria. Also, the times will be limited to a couple of brief periods- ahead of the surface low mid to late this morning, then again behind the low mid afternoon. By this evening, all the showers will be gone and skies will clear out quickly from west to east as high pressure arrives. It will take a while for winds to drop off, but they should drop enough to allow frost formation after midnight as temps drop through the 30s. Some areas east of I-65 will eventually dip into the upper 20s by daybreak Saturday! Most of the Mid State will be covered by a Freeze Warning, except our far west and south counties where freezing temps will be more localized and brief. These areas will be covered by a frost Advisory. After a chilly day on Saturday with highs 15-20 degrees below normal, another frost/freeze setup will be in place for Saturday night/Sunday morning. Guidance and model blend numbers look a little too warm given good radiational cooling conditions. To avoid confusion with tonight's headlines, we will not issue a freeze/frost headline yet for that time, but we will mention in text products. After the chilly weekend, a quiet week with a gradual warmup is expected. A few showers are possible at times Monday though Wednesday for our north half, but no major wx events are expected. High temps will warm up from the 60s through the 70s and into the 80s by the end of the week. && .CLIMATE... This weekend's blast of cold air is likely to break a few records. Here's a look at some records that might fall Saturday and Sunday: May 9th Record Low Temperatures: Nashville Airport - 37 (set in 1960) Crossville Airport - 31 (set in 1960) Record Low Max Temperatures: Nashville Airport - 57 (set in 1923) Crossville Airport - 55 (set in 1960) May 10th Record Low Temperatures: Nashville Airport - 37 (set in 1966) Crossville Airport - 28 (set in 1966) The latest ever spring freeze at Crossville was on May 28, 1961, and at Nashville was on April 25, 1910. && .AVIATION... 06Z TAF DISCUSSION. As our latest weather system approaches from the west, VFR conditions should hang on for several more hours before the atmosphere saturates enough to start dropping ceilings. Look for MVFR conditions to start spreading across Middle TN by 13Z with at least couple of hours of IFR during the afternoon for all mid- state terminals. VFR should return Friday evening. Winds will be gusty today with fropa beginning around 18-19z and quickly moving through the area. Winds should start relaxing before 05Z/Sat. && .PRELIMINARY POINT TEMPS/POPS... Nashville 59 35 61 38 70 / 100 0 0 0 10 Clarksville 58 33 60 38 67 / 100 0 0 0 10 Crossville 55 28 55 32 64 / 100 10 0 0 10 Columbia 61 34 61 36 69 / 90 0 0 0 10 Lawrenceburg 60 34 60 36 68 / 80 0 0 0 10 Waverly 60 35 62 38 68 / 100 0 0 0 10 && .OHX WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 1 AM to 9 AM CDT Saturday for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Grundy-Hickman-Jackson-Lewis-Macon-Marshall-Maury- Montgomery-Overton-Pickett-Putnam-Robertson-Rutherford-Smith- Sumner-Trousdale-Van Buren-Warren-White-Williamson-Wilson. Frost Advisory from 1 AM to 9 AM CDT Saturday for Giles-Houston- Humphreys-Lawrence-Perry-Stewart-Wayne. && DISCUSSION......13 AVIATION........Unger
Hazardous weather outlook, May 7, 5:04 AM CDT, 22 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 504 AM CDT Thu May 7 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-081015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 504 AM CDT Thu May 7 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A Freeze Watch is in effect for eastern portions of the mid state Friday night through Saturday morning where low temperatures as cold as 30 degrees will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 3:06 AM CDT | Freeze Warning | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 25 more | 29 hr |
Nearby
Frost Advisories in Tennessee, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.